| Catalog Number |
3544475 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Fluid Discharge (2686)
| Date of Event |
02/01/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation procedure with mentor memorygel breast implant 475cc gel breast prostheses developed baker grade ii capsular contracture in both breasts post implantation.Additionally, mri results indicated minimal fluid in right breast and small to moderate fluid in the left breast.Results also indicated mild left axillary lymphadenopathy with numerous borderline enlarged lymph nodes.On (b)(6) 2025, patient underwent a ultrasound-guided left breast fluid collection aspiration procedure.Approximately 40cc of serous fluid was drained from the space around the left breast implant.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch report is for the patient¿s right breast prosthesis.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 21-may-2025, mentor received additional information about the event: - patient¿s race and ethnicity were provided.- the patient was scheduled to undergo bilateral explantation on (b)(6) 2025.Reason for device explant and/or reoperation: bilateral capsular contracture, left breast seroma.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 02-jul-2025, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Device evaluation summary: (b)(4).
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria.Manufacturer¿s reference number: (b)(4).